MAUDE Adverse Event Report: SYNTHES GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.405
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from germany reports an event as follows: it was reported that during a procedure on (b)(6) 2023, a guide wire for blade passed the nail either ventrally or dorsally.Surgeon changed to other proximal femoral nail antirotation (pfna) instruments.Surgery was completed successfully with a delay of approximately thirty minutes.There was no patient consequence.This report is for a radiolucent insertion handle f/trochanteric fixation nails.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part: 03.010.405, lot : 8562442, release to warehouse date : 03.Oct.2013, expiration date : na, supplier: na, manufacturing site: (b)(4).The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the insert-handle radioluc f/pfna, the analysis shows the device is in good conditions.A dimensional inspection for the insert-handle radioluc f/pfna was not performed as it is not applicable to the complaint condition.A functional test was performed the aiming arm 130° for pfna blade was assemble to the insert-handle radioluc f/pfna.The device pass the functional test.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the insert-handle radioluc f/pfna would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16478316
Report Number8030965-2023-02603
Device Sequence Number3135878
Product Code LXH
UDI-Device Identifier07611819349421
UDI-Public(01)07611819349421
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.405
Device Lot Number8562442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer03/30/2023
04/17/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/31/2023
05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM 130° F/PFNA BLADE; CERCL-PASSER Ø60 MIN-INVASIVE; UNK - NAILS
Patient SexUnknown